ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community  

Go Back   ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community > TREATMENT & MANAGEMENT > Medications > Wellbutrin
Register Blogs FAQ Chat Members List Calendar Donate Gallery Arcade Mark Forums Read

Wellbutrin (bupropion hcl)

Reply
 
Thread Tools Display Modes
  #1  
Old 09-26-09, 10:51 PM
canitbeADD canitbeADD is offline
Member
 

Join Date: Apr 2009
Location: NY
Posts: 53
Thanks: 3
Thanked 10 Times in 9 Posts
canitbeADD is on a distinguished road
Wellbutrin makes me tired and unfocused and negates Dexedrine

I have read posts making both of these statements and thought i would share my experience. I have been on wellbutrin 100mg Sr/day for one week and Dexedrine 5mg (i'm very sensitive) for 6 weeks.

I wake up with energy, take Dexedrine, one hour later take Wellbutrin.
Then...

1 hour later: start getting tired, feel unfocused,

3 hours later: extremely unfocused, still no energy

5 hours later: starting to feel a little bit better

8 hours later: I feel like the Dexedrine is actually working now

10 hours later: no longer feel wellbutrin, feel normal effect of Dexedrine, can concentrate, can get work done etc.

Is this normal? I actually feel worse on wellbutrin. I am debating taking it before i go to sleep instead but i am worried it will keep me awake.
Reply With Quote
  #2  
Old 09-27-09, 12:00 AM
mensa99 mensa99 is offline
Member
 

Join Date: Sep 2009
Location: USA
Posts: 45
Thanks: 11
Thanked 9 Times in 7 Posts
mensa99 is on a distinguished road
Re: Wellbutrin makes me tired and unfocused and negates Dexedrine

After reading your timeline of effects, I would take a guess that you are actually experiencing the opposite of what you might think is the Dexedrine is working towards the latter hours after taking Wellbutrin SR but is actually the Wellbutrin SR finally reaching peak plasma levels so that you do: concentrate, get work done, etc. I am only saying that what might seem is Dexedrine effects could be Wellbutrin SR starting to "level" out in relationship to dopamine and norepinephrine (which are some of the same neurotransmitters that Wellbutrin works on). I would presuppose that you are taking the Dexedrine Spansule 5 mg capsule since you mention so many hours that go by before you feel the "normalities" come back.

Either way, you can def. feel worse on Wellbutrin (any formulation) when starting the ramp-up period and "worse" in your case sounds like blunted ADHD symptoms such as concentration, focus, etc. since you are introducing a new medication into your brain and were so well accustomed to just Dexedrine. I really hope that you will feel "better" soon and look for blood levels of Wellbutrin to peak (per medication information and addforums.com user experiences) at around the 4 week period.

Taking it at night may cause insomnia. That is hit or miss with most users. You would, however, have to take it the next PM meaning def. do not take it the next morning if you decide to try the nighttime trial as you would be taking 200 mg in one day otherwise if you took 100 mg the same day you took it in the AM. That is about give or 30 or 32 hours forward from the last AM dose to keep the dosing right since the metabolites of bupropion hcl are so very long. Do not give up if either schedule does not "feel" good for a good 3 more weeks as this just might be one of the best medications you have run by esp. since you will end up having a nice synergistic chemical effect once Wellbutrin levels are at the 4 week level combined with Dexedrine stimulation.

The list goes on with the "what ifs" - just keep researching how other people have done in this forum with Wellbutrin in general and maybe that will provide you with a compass as to why you feel the way you do each week and after the 4 week period. Best Wishes. Mensa99
Reply With Quote
  #3  
Old 09-27-09, 12:21 AM
canitbeADD canitbeADD is offline
Member
 

Join Date: Apr 2009
Location: NY
Posts: 53
Thanks: 3
Thanked 10 Times in 9 Posts
canitbeADD is on a distinguished road
Re: Wellbutrin makes me tired and unfocused and negates Dexedrine

Great post! thanks.

I too had considered that maybe i have been experiencing the wellbutrin effects later in the night as opposed to effects of it wearing off, this is why i wonder if taking it before sleep would be best. If this theory were correct I would be good to go by morning (though yes it could interfere with sleep).

Thanks for your advice on the timing.
Reply With Quote
Sponsored Links
  #4  
Old 09-27-09, 04:04 AM
mensa99 mensa99 is offline
Member
 

Join Date: Sep 2009
Location: USA
Posts: 45
Thanks: 11
Thanked 9 Times in 7 Posts
mensa99 is on a distinguished road
Re: Wellbutrin makes me tired and unfocused and negates Dexedrine

You are very much welcome. Anytime. Glad to see you found the response that would help you best and glad to know you are willing to do what is necessary to get more education for yourself! That IS the best medicine Mensa99
Reply With Quote
  #5  
Old 09-28-09, 09:58 AM
hollywood's Avatar
hollywood hollywood is offline
ADDvanced Forum ADDvocate
 

Join Date: Jan 2008
Location: somewhere USA
Posts: 3,720
Thanks: 124
Thanked 562 Times in 467 Posts
hollywood is just really nicehollywood is just really nicehollywood is just really nicehollywood is just really nice
Re: Wellbutrin makes me tired and unfocused and negates Dexedrine

well I've been on wellbutrin xl 150 for two months now. I usually have to add it for a few months while on my stims during the year. I can't focus half as well , the only difference is that I'm not mean when I take it , since most of the time I can a bit overly arrogant and kind of an **** if you know what I mean . I honestly would rather be that way , at least I'm productive.
Reply With Quote
Reply

Bookmarks


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is On
Forum Jump


All times are GMT -4. The time now is 11:55 PM.


Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
(c) 2003 - 2014 ADD Forums